MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012536-80
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to treat a left external iliac artery to common femoral artery (cfa) occlusion.A 6.0x80mm supera stent was implanted in the cfa.An 8.0x80mm absolute pro self expanding stent system (ses) was advanced over a command 18 guide wire to be placed between the supera and the iliac leg of the abdominal aortic stent (external iliac artery segment).After the ses was delivered to the target lesion through the abdominal stent, the physician opened the lock and began rolling the release roller.After rolling continuously for 8-9 circles, no stent deployment was detected under imaging, and the thumbwheel stopped rolling; therefore, the ses was removed from the anatomy.After withdrawal, the ses re-entered the sheath along with the command18; however, resistance was noted.Upon careful examination of the image, it was discovered that the absolute stent was fully deployed within the previously deployed non-abbott abdominal main stent.The left superficial femoral artery (sfa) was punctured and a command 18 guide wire was passed through the stent and an attempt was made to use a 8x60mm armada 35 balloon dilatation catheter for dilatation.After fixing the stent, the absolute stent was dragged to the left common iliac artery.As the common iliac artery had already been implanted in the healthy iliac leg with a small inner diameter, the absolute stent could not be fully pulled back; therefore, a 14x60 protege gps stent was inserted from the left sfa, and the absolute stent distal end was pressed against the common iliac artery, while the proximal end was located in the abdominal aorta and was not treated.Finally, another 8x60 absolute stent was implanted in the iliac leg and supera stent (external iliac segment) to complete the surgery.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that during deployment interaction of the device with the mildly calcified, mildly torturous, 80% stenosed anatomy in conjunction with inadequate support of the shaft due to use of an undersized guidewire prevented movement of the shaft lumens, thus resulting in the reported physical resistance / sticking thumbwheel; however this cannot be confirmed.The investigation determined a conclusive cause for the reported physical resistance / sticking difficulties cannot be determined.During removal/re-entry into the sheath/guiding catheter inadvertent interaction of the compromised device with the sheath/guiding catheter resulted in the absolute stent becoming fully deployed within the abdominal main stent; thus resulting in the reported difficult or delayed activation.The treatment appears to be related to the operational context of the procedure as reportedly a non-abbott stent was used to press the absolute stent distal end against the common iliac artery, while the proximal end was located in the abdominal aorta and was not treated.Additionally, the patient underwent an additional procedure, which was another 8x60 absolute stent implanted in the iliac leg and supera stent (external iliac segment).Reportedly, an.018¿ guide wire was used with the 6.0x80mm absolute pro self-expanding stent system (sess).It should be noted the absolute pro.035 peripheral self-expanding stent system instructions for use states: use a 0.035¿ (0.89 mm) diameter guide wire with the absolute pro.035 peripheral self-expanding stent system.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.In this case, it is unknown if use of an incorrect guidewire contributed to the reported difficulties.H6 medical device problem code: 2017 - failure to follow steps / instructions.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24258591
Report Number2024168-2026-00481
Device Sequence Number8064919
Product Code NIO
UDI-Device Identifier08717648176166
UDI-Public(01)08717648176166(17)280229(10)5032861
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012536-80
Device Catalogue Number1012536-80
Device Lot Number5032861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 X80 SUPERA STENT; COMMAND 18 GUIDE WIRE; XIANJIAN ABDOMINAL STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown